Is it safe to apply Retin A (tretinoin) mixed with moisturizer on my upper and lower eyelids?

Instead of using expensive eye wrinkle creams, I was hoping to start using Retin A (tretinoin) mixed with moisturizer on my upper and lower eyelids. I would start out only a couple nights per week (as tolerated) and be careful not to get in eyes. Is it safe to use tretinoin mixed with moisturizer on my upper and lower eyelids? I was concerned that the tretinoin could soak through the thin eyelid skin and cause eye damage, blindness, or other eye issues.

Doctor Answers 3

Elevase Moisture Booster and Retin A

Moisturizers can help with tolerance when using Retin A. In our office, we recommend a ceramide containing moisturizer (Elevase Moisture Booster) to support the skin and help with dryness.

Best,

Dr. Karamanoukian
Los Angeles


Los Angeles Plastic Surgeon
4.8 out of 5 stars 94 reviews

Retin-A to eyelids

No. This is not a good idea. Eyelid skin is the thinnest of the body and Retin-A is far too strong for this area and can cause many issues.

"This answer has been solicited without seeing this patient and cannot be held as true medical advice, but only opinion. Seek in-person treatment with a trained medical professional for appropriate care."

Is it safe to apply Retin A (tretinoin) mixed with moisturizer on my upper and lower eyelids?

I would not recommend using Retin-A in this fashion. The eyelid skin is too fragile and thin. Talk to your plastic surgeon about alternative, of which there are many.

Bram Kaufman, MD
Cleveland Plastic Surgeon
5.0 out of 5 stars 14 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.